Though guidelines suggest screening starts at 50, researcher says it's premature to change them
by Barbara_H_11 on Thu Oct 17, 2002 12:00 AM
by Elizabeth_S_1 on Thu Oct 31, 2002 12:00 AM
by Barbara_H_11 on Thu Oct 31, 2002 12:00 AM
by Charlene_H on Sat Jun 14, 2003 12:00 AM
by Julie_J_1 on Tue Nov 19, 2002 12:00 AM
by Debbie_B_13 on Mon Jun 16, 2003 12:00 AM
by Sally55 on Thu Jul 05, 2007 12:00 AM
by Sedonalady on Fri Aug 17, 2007 12:00 AM
On 6/16/2003 Debbie B. wrote:Hi Barbara, What you are describing really sounds like side effects of the chemotherapy and not the Neupogen. I certainly would mention these things to your oncologist and perhaps he/she can prescribe something to decrease the nausea/decrease in appetite. Maintaining your weight is an important factor for a cancer survivor and your body needs the nutrition to combat the disease. Also, as others have suggested, perhaps Neulasta would be a better option for you. I am currently taking the Neulasta and it is a one-time shot (per month) to be given at least 24 hours after the chemo treatment and then it is long-acting and slowly-released (14 days). Hope this information is helpful to you. Good Luck, Debbie
Hello to everyone,
I am an RN, a 12 year ovarian cancer survivor. I have heard that Neulasta was the difficult White Blood count booster in that it caused pretty extreme bone pain. Neupogen however, its cousin has virtually no side effects, only it is not as convenient as you have to get a daily sub-q shot (something I think is very minimal and could have my husband do who is a critical care nurse) Hence, this is why Cancer Treatment Centers usually people on Neulasta, as it is difficult to go there daily, especially if you live in Arizona as I do.
What I would like to know is why MDs are so reluctant to give either one. I had pneumonia from a low WBC when I was on Topotecan. I am now on Etoposide, a drug not usually given for ovarian ca, however it's at the top of my Onco-Assay. I am taking the pill form. My MD tells me they only give it if the WBCs drop to 1000 and you have a temp. I went ?????, isn't that kind of like closing the door of the barn after the horse ran out???
I would like to try to understand if they really give this as a prophylactic for infections. Does anyone know??? Bone marrow suppression is the #1 side effect of Etoposide and with a history of pneumonia, I am very worried about this. What are others' experiences??
I have never heard or read that Neupogen causes any kind of G-I distress, i.e. nausea, vomiting, etc. That most likely is due to the chemo and not the Neupogen.
by gramdma55 on Sun Jan 06, 2008 12:00 AM
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
We care about your feedback. Let us know how we can improve your CancerCompass experience.